MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3838C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/13/2023
Type of Reportable Event Death
Event or Problem Description
A valiant captivia stent graft was implanted to treat a dissection during a tavi procedure on (b)(6) 2023.The procedure was completed as the patient had a failed heart valve.It was reported prior to the implant of the valiant stent graft, no pre/post dilation was performed.A non mdt wire and evolut 29 device were used.2 or 3 readvances over the arch was performed due to commissural misalignment with 1 recapture.Final gradient of 7 mmhg, no pvl/ ai.An aortic arch dissection occurred.A valiant captiva graft was deployed in an effort of slowing the bleed.The dissection caused a decompensation of the patient that could not be reversed in a timely manner and the patient expired.It was reported the aortic arch dissection was most likely caused by the passing of the evolut fx delivery system through the anatomy.The conclusion by the implanting team is that the main injury occurred before the valiant graft was implanted and the patient was not able to recover by the time this step was taken.
 
Additional Manufacturer Narrative
Film evaluation summary: the cause of the aortic dissection leading to the patient's death could not be determined from the limited films provided.Procedural angiogram videos showing the guidewires and delivery system of the aortic valve or valiant captivia being introduced into the patient were not available for review and the exact moment when the dissection occurred could not be assessed.It is possible that the patient's highly angulated aortic arch may have contributed to possible positioning difficulties of the valve which may contributed to the reported dissection, but this could not be confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19105331
Report Number9612164-2024-01804
Device Sequence Number7840220
Product Code MIH
UDI-Device Identifier00643169346956
UDI-Public00643169346956
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2023
Device Model NumberVAMF3838C150TU
Device Catalogue NumberVAMF3838C150TU
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date05/23/2024
Date Device Manufactured05/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown